Increased risk of Graves´ophthalmopathy in patients with increasing TRAb after radioiodine treatment and the impact of CTLA4 on TRAb titres

Forskningsoutput: TidskriftsbidragArtikel i vetenskaplig tidskriftPeer review

Sammanfattning

Introduction: Treatment of Graves´ disease (GD) with radioiodine increases the risk of developing Graves´ ophthalmopathy (GO), and the link between thyroid and orbital tissue may be the presence of TSH-receptors. Radioiodine increases the titers of TRAb and the aim was to investigate the relationship between GO and TRAb titers after treatment with radioiodine and to define the impact of risk genes. Methods: GD patients without ophthalmopathy or previous treatment with radioiodine were prospectively included at treatment with radioiodine for hyperthyroidism. A follow-up was performed 1 year later for the registration of GO development. The study was performed at a University Hospital Clinic; a referral center of all patients treated with radioiodine in the south of Sweden. The main outcome measures were the development of TRAb, anti-TPO, and anti-TG after 3 months and GO after 12 months and relationship to the genetic background (HLA, CTLA-4, and CYR61). Results: Three months of radioiodine TRAb titers increased in two thirds of patients (p < 0.0005) but not in the other third. Anti-TPO titers were associated with TRAb (R = 0.362, p < 0.0001) but not anti-TG. At follow-up 1 year later (n = 204) 32 patients developed GO with a proportion of 70% in the group increasing in TRAb titers and 30% in the group with unchanged or lower TRAb titers (p-value < 0.0005). Patients with GO had higher titers of TRAb than patients without GO. CTLA-4 (rs231775 SNP) was significantly (p < 0.005) associated with TRAb titers above the median three months after radioiodine. Conclusions: The increase in TRAb titers after treatment with radioiodine is associated with GO and a genetic variation in CTLA-4 is associated with higher titers of TRAb.

Originalspråkengelska
TidskriftEndocrine
DOI
StatusE-pub ahead of print - 2021

Ämnesklassifikation (UKÄ)

  • Endokrinologi och diabetes

Fingeravtryck

Utforska forskningsämnen för ”Increased risk of Graves´ophthalmopathy in patients with increasing TRAb after radioiodine treatment and the impact of CTLA4 on TRAb titres”. Tillsammans bildar de ett unikt fingeravtryck.

Citera det här